Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 96, NWS Springfield, MO

March 31, 20084 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Mar 31, 2008, 11:56 AM CDT for 4 counties in Missouri. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2008, 11:56 AM CDT (16:56 UTC)
Expired
Mar 31, 2008, 1:00 PM CDT
In force
64 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon

Counties Barton County, MO, Cedar County, MO, St. Clair County, MO, Vernon County, MO

The radar

The Pleasant Hill radar (KEAX), 89 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 11:59 AM CDTTSTM WND DMG1 Sw El Dorado Springs, MOA BARN AND SEVERAL OUTBUILDINGS WERE HEAVILY DAMAGED.
Mar 31, 11:59 AM CDTTORNADO 02 Sw El Dorado Springs, MOAN EF-0 TORNADO TOUCHED DOWN 2 MILES SOUTHWEST OF ELDORADO SPRINGS. THE TORNADO WAS 75 YARDS WIDE AND HAD A PATH LENGTH OF A HALF MILE. ONE BARN WAS MINORLY DAMAGED AND SEVERAL TREES WERE UPROOTED OR SNAPPED OFF.
Mar 31, 12:06 PM CDTTSTM WND DMG2 Se El Dorado Springs, MOA NATIONAL WEATHER SERVICE STORM SURVEY DETERMINED A SWATH OF DAMAGE DUE TO STRONG STRAIGHTLINE WINDS OCCURRED FROM 2 MILES SOUTH OF ELDORADO SPRINGS TO 3 MILES EAST OF EL DORADO SPRINGS. SEVERAL OUTBUILDINGS AND A CAMPER WERE OVERTURNED BY THESE STRAIGHT LINE
Mar 31, 12:10 PM CDTTSTM WND DMG2 E El Dorado Springs, MOTREES DOWN AND SHINGLES BLOWN OFF ROOFS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
Mar 31, 8:44 AM CDTTornado WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 336 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
640 J/kg
Mixed-layer CIN
-126 J/kg
Mixed-layer LCL
596 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
336 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.6
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 311656
SVRSGF
MOC011-039-185-217-311800-
/O.NEW.KSGF.SV.W.0096.080331T1656Z-080331T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1156 AM CDT MON MAR 31 2008

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BARTON COUNTY IN SOUTHWEST MISSOURI...
  NORTHWESTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  VERNON COUNTY IN WEST CENTRAL MISSOURI...
  WESTERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 100 PM CDT.

* AT 1154 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR NEVADA...MOVING NORTHEAST AT 40 MPH. THIS
  STORM IS CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WALKER BY 1205 PM CDT.
  SCHELL CITY AND 7 MILES NORTHWEST OF EL DORADO SPRINGS BY 1220 PM
  CDT.

THE TOWNS OF HARWOOD...TABERVILLE...TIFFIN...JOHNSON CITY AND MONEGAW
SPRINGS ARE ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

LAT...LON 3806 9433 3806 9426 3804 9424 3806 9417
      3806 9413 3804 9408 3817 9407 3822 9405
      3821 9376 3772 9376 3753 9459 3790 9461
TIME...MOT...LOC 1656Z 236DEG 38KT 3783 9434

$$

SCHAUMANN
2 follow-up statements
000 
WWUS53 KSGF 311734
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 PM CDT MON MAR 31 2008

MOC011-039-185-217-311800-
/O.CON.KSGF.SV.W.0096.000000T0000Z-080331T1800Z/
BARTON MO-CEDAR MO-VERNON MO-ST. CLAIR MO-
1231 PM CDT MON MAR 31 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTH CENTRAL BARTON...NORTHWESTERN CEDAR...VERNON AND WESTERN
ST. CLAIR COUNTIES...

...A TORNADO WARNING ALSO REMAINS IN EFFECT UNTIL 115 PM FOR ST. 
CLAIR COUNTY...

AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTH OF WALKER...OR 8 MILES EAST OF
NEVADA...MOVING NORTHEAST AT 25 MPH. THIS STORM IS CAPABLE OF
PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  EL DORADO SPRINGS BY 1250 PM CDT.

THE TOWNS OF CEDAR SPRINGS AND TIFFIN ARE IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3786 9448 3803 9419 3804 9407 3817 9407
      3822 9405 3821 9376 3772 9376 3756 9455
TIME...MOT...LOC 1731Z 247DEG 24KT 3783 9415

$$

SCHAUMANN
000 
WWUS53 KSGF 311759
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1259 PM CDT MON MAR 31 2008

MOC011-039-185-217-311809-
/O.EXP.KSGF.SV.W.0096.000000T0000Z-080331T1800Z/
BARTON MO-CEDAR MO-VERNON MO-ST. CLAIR MO-
1259 PM CDT MON MAR 31 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL BARTON...
NORTHWESTERN CEDAR...VERNON AND WESTERN ST. CLAIR COUNTIES EXPIRES AT
100 PM CDT...

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM FOR EASTERN ST. 
CLAIR COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHEAST KANSAS AND SOUTHERN MISSOURI.

LAT...LON 3786 9448 3803 9419 3804 9407 3817 9407
      3822 9405 3821 9376 3772 9376 3756 9455
TIME...MOT...LOC 1759Z 247DEG 24KT 3790 9393

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:46 AM CDT, 5 hours 10 minutes earlier.

Area forecast discussion, Mar 31, 6:46 AM CDT, 5 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
646 AM CDT MON MAR 31 2008

...SEVERE WEATHER AND FLOODING UPDATE...

.UPDATE...
THUNDERSTORMS REMAIN CONCENTRATED EARLY THIS MORNING FROM NORTHEAST
OKLAHOMA NORTHWARD ACROSS EASTERN KANSAS INTO NORTHWEST MISSOURI.
THE STORMS ARE BEING SUSTAINED BY A STRONG LOW LEVEL JET AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH AN UPPER LEVEL JET STREAK.
EXPECT THE STORMS TO SPREAD EASTWARD INTO SOUTHWEST MISSOURI AS
THE LOW LEVEL JET VEERS. MOST OF THIS ACTIVITY SHOULD REMAIN
SUB SEVERE WITH SMALL HAIL AND HEAVY RAINFALL.

HOWEVER THERE IS SOME CONCERN ABOUT THE PERSISTENT SUPERCELL OVER
NORTHEAST OKLAHOMA TO THE NORTH OF TULSA. THIS STORM HAS TAKEN
MORE OF EASTWARD TURN THE PAST HOUR OR SO. WHILE THIS STORM IS
EXPECTED TO GRADUALLY WEAKEN IT MAY SUSTAIN SEVERE CHARACTERISTICS
WITH THE POTENTIAL OF LARGE HAIL AS IT TRACKS INTO MCDONALD AND
NEWTON COUNTIES AROUND 9 AM. SOME CONCERN FOR TORNADIC POTENTIAL
WITH THIS STORM AS LOW LEVEL HELICITIES NEAR 300 M2/S2 ARE IN
PLACE AHEAD OF THE STORM. THIS STORM WILL MONITORED CLOSELY.

FOSTER

&&

.DISCUSSION...

SEVERE WEATHER IS LIKELY ACROSS SOUTHEAST KANSAS AND THE MISSOURI
OZARKS THIS AFTERNOON AND TONIGHT. DAMAGING WINDS...LARGE
HAIL...ISOLATED TORNADOES AND FLASH FLOODING WILL BE POSSIBLE. AN
ELEVATED SITUATIONAL AWARENESS IS ADVISED THIS AFTERNOON AND
TONIGHT WITH THE DEVELOPMENT OF THIS ANTICIPATED WIDESPREAD
SEVERE WEATHER EVENT.

SHORT TERM (TODAY THROUGH TUESDAY)...

SEVERE THUNDERSTORMS IN NORTHERN OKLAHOMA AND SOUTHERN KANSAS
CONTINUE TO TRACK NORTHEAST WITH THE AID OF AN 850MB LOW LEVEL
JET. CHANCES FOR SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
THIS MORNING WITH THE DEVELOPMENT OF A WIDESPREAD SEVERE WEATHER
OUTBREAK THIS AFTERNOON AND TONIGHT.

THE FOCUS FOR THUNDERSTORMS THIS AFTERNOON WILL BE ALONG A
SURFACE FRONT THAT EXTENDS FROM NEAR GAGE OKLAHOMA TO NEAR
WICHITA KANSAS TO NEAR KANSAS CITY. SURFACE LOW PRESSURE HAS
DEVELOPED IN WESTERN OKLAHOMA WITH AN UPPER LEVEL TROUGH OVER THE
WESTERN UNITED STATES. AHEAD OF THIS FRONT IS A MOIST AIRMASS
WITH DEWPOINTS IN THE UPPER 50S AND 60S. THE UPPER LEVEL TROUGH
WILL BE KICKED INTO THE PLAINS THIS AFTERNOON AS AN UPPER LEVEL
LOW DEEPENS IN THE EASTERN PACIFIC. SEVERE THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG THIS FRONT AS IT MOVES SOUTHEAST
INTO THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT.

DAMAGING WINDS...LARGE HAIL...HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THROUGHOUT THE ENTIRE FORECAST AREA WITH THE NAM
AND GFS PROGGING LAPSE RATES STEEPENING TO NEAR 7 DEGREES
CELSIUS/KM...0-6KM BULK SHEAR NEAR 50 KTS...AND PRECIPITABLE
WATER VALUES OVER AN INCH.

THE MOST LIKELY AREA FOR TORNADIC DEVELOPMENT WILL OCCUR SOUTH OF
LINE FROM NEAR JOPLIN TO SPRINGFIELD TO BRANSON WHERE THE GFS AND
NAM MODELS PROG 0-3 KM HELICITY VALUES GENERALLY 300-400 M2/S2.
ISOLATED SUPERCELL THUNDERSTORMS THAT CAN DEVELOP AHEAD OF THE
FRONTAL BOUNDARY THUS WILL HAVE THE POTENTIAL TO BECOME TORNADIC.
FACTORS THE COULD HINDER THE DEVELOPMENT OF TORNADOES INCLUDE
LIMITED HEATING AND SURFACE CAPE DUE TO CLOUD COVER.

THE CONVECTION WILL EVOLVE INTO A SQUALL LINE AND MOVE FROM WEST
TO EAST ACROSS THE AREA TONIGHT WITH DAMAGING WINDS...LARGE HAIL
AND HEAVY RAINFALL PRODUCING FLASH FLOODING.

BY TUESDAY MORNING THE FRONT WILL BE EAST OF THE FORECAST AREA
WITH SURFACE HIGH PRESSURE BUILDING INTO THE OHIO VALLEY WITH
COOLER AND DRY AIR SETTLING IN. HIGHS ON TUESDAY WILL BE BELOW
NORMAL WITH READINGS IN THE 50S. FROST WILL BE POSSIBLE WEDNESDAY
MORNING WITH LIGHT WINDS AND GOOD RADIATIONAL COOLING.

ANGLE

LONG TERM (WEDNESDAY THROUGH SUNDAY)...

ACTIVE WEATHER PATTERN WILL CONTINUE SHORTWAVES RIDE THE QUASI
ZONAL FLOW AND INTERACT WITH A MEANDERING EAST-WEST ORIENTED
BAROLINOC ZONE. 850 MB WARM AIR ADVECTION WILL DEVELOP WEDNESDAY
WELL AHEAD OF THE NEXT SHORTWAVE COMING ACROSS THE SOUTHERN
ROCKIES. PRECIPITATION WILL DEVELOP AS EARLY AS WEDNESDAY
AFTERNOON. EXPECT RAINFALL COVERAGE AND INTENSITY TO INCREASE WEDNESDAY
NIGHT AS THE LOW LEVEL WARM AIR AND MOISTURE ADVECTION INCREASE
OVERTOP A SURFACE WARM FRONT THAT WILL BECOME MORE PRONOUNCED FROM
NORTHERN OKLAHOMA EAST ALONG THE MISSOURI ARKANSAS BORDER.
ELEVATED INSTABILITY WILL LIKELY BE IN PLACE TO SUPPORT
THUNDERSTORMS AND HIGHER RAINFALL RATES.

A SURFACE LOW IS PROGGED TO DEVELOP ALONG THE FRONT ACROSS
SOUTHERN MISSOURI THURSDAY. THIS WILL BRING ADDITIONAL ROUNDS OF
RAINFALL. THE POTENTIAL OF SEVERE WEATHER EXIST BUT IS DEPENDENT
UPON THE PLACEMENT OF THE WARM FRONT. IF THE WARM SECTOR LIFTS
NORTH INTO SOUTHERN MISSOURI AS PROGGED BY THE GFS THE POTENTIAL
OF SURFACE BASED STORMS AND SEVERE WEATHER WOULD INCREASE. IN THE
VERY LEAST...IT APPEARS THAT ADDITIONAL FLOODING WILL LIKELY
DEVELOP AND AGGRAVATE EXISTING FLOODING THAT WILL LIKELY
TRANSPIRE TODAY AND TONIGHT. IF THIS ADDITIONAL HEAVY RAIN
DEVELOPS...SERIOUS FLOODING COULD UNFOLD DURING MID AND LATE WEEK.

EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.

FOSTER

&&

.AVIATION...

WIDESPREAD MVFR AND LOCALIZED IFR CEILINGS CAN BE EXPECTED THROUGH
MIDDAY TODAY. SHOWERS AND THUNDERSTORMS ACROS EASTERN KANSAS AND
OKLAHOMA WILL SPREAD EAST AND AFFECT THE TERMINAL SITES THIS
MORNING. CEILINGS WILL RISE THIS AFTERNOON OUTSIDE OF THE
THUNDERSTORMS WITH HIGH MVFR AND LOW VFR CONDITIONS. ADDITIONAL
THUNDERSTORMS WILL DEVELOP AHEAD OF AN APPROACHING COLD FRONT
LATER THIS AFTERNOON AND EVENING. SEVERE STORMS WITH WIND GUSTS IN
EXCESS OF 50 KTS WILL BE POSSIBLE TODAY. IN ADDITION GUSTY SOUTH
WINDS OF 20 TO 30 KTS WILL CAN BE EXPECTED. WINDS WILL SHIFT TO
THE WEST AND NORTHWEST TONIGHT BEHIND THE FRONT.

FOSTER

&&

.HYDROLOGY...
ISOLATED AREAS OF FLASH FLOODING WILL BE POSSIBLE THROUGH THIS
AFTERNOON. WIDESPREAD RAINFALL OF 1 TO 3 INCHES WITH LOCALLY
HIGHER AMOUNTS WILL BE LIKELY LATE THIS AFTERNOON AND TONIGHT
WITH THE PASSAGE OF THE COLD FRONT. RAINFALL OF THIS MAGNITUDE IN
A SHORT AMOUNT OF TIME WILL CREATE NUMEROUS AREAS OF FLASH
FLOODING AS THE WATER DRAINS INTO CREEKS..STREAMS AND RIVERS
THERE WILL BE RAPID RISES IN LEVELS DUE TO THE SATURATED SOIL AND
RUGGED TERRAIN OF THE OZARKS.

HEAVY RAINFALL WILL LIKELY DEVELOP AGAIN WEDNESDAY NIGHT INTO
THURSDAY ALONG A STALLED FRONT. ADDITIONAL RAINFALL AMOUNTS OF ONE
TO TWO INCHES WITH LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS
RAINFALL ON TOP OF RAINFALL RECEIVED TODAY AND TONIGHT COULD
AGGRAVATE EXISTING FLOODING...AND QUICKLY LEAD TO FLASH FLOODING
AND SERIOUS RIVER FLOODING.

EMERGENCY MANAGERS AND OTHERS WITH FLOOD RELATED CONCERNS ARE
URGED TO MONITOR THE LATEST FORECAST...AND RIVER STAGES AND
FORECAST THROUGH THE WEEK.

ANGLE/FOSTER

&&

.CLIMATE...

MARCH 2008 WILL BE RECORDED AS A HISTORICAL WET MONTH. THE TABLE
BELOW LISTS THE AMOUNT OF PRECIPITATION RECEIVED SO FAR AT EACH
STATION ALONG WITH THE CURRENT RECORD RANK AND THE RECORD MARCH
PRECIPITATION TOTALS ALONG WITH THE YEAR.

LOCATION     MARCH PRECIP SO FAR   CURRENT RANK   MARCH RECORDS

SPRINGFIELD         8.71              5TH         9.09 1935 (1)
                                                   7.87 1990 (5)
JOPLIN              5.93              8TH         9.04 1973 (1)
                                                   5.93 1975 (8)
WEST PLAINS        13.57              1ST         9.87 2002 (1)
VICHY ROLLA         8.31              1ST         7.41 1945 (1)

ANGLE

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MOZ055>058-
     066>071-077>083-088>098-101>106.

KS...FLASH FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR KSZ073-097-101.

&&
Hazardous weather outlook, Mar 31, 8:28 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
828 AM CDT MON MAR 31 2008

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011200-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
828 AM CDT MON MAR 31 2008

...SEVERE WEATHER AND FLOODING LIKELY TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  SEVERE THUNDERSTORMS CAPABLE OF PRODUCING...

  DAMAGING WINDS UP TO 60 MPH.
  LARGE HAIL UP TO GOLF BALL SIZE.
  ISOLATED TORNADOES.
  AND FLASH FLOODING.

  AREAS AFFECTED AND TIMING:

  SCATTERED THUNDERSTORMS WILL TRACK NORTHEAST ALONG AND
  NORTH OF A LINE FROM ANDERSON TO SPRINGFIELD TO OSAGE BEACH
  THROUGH 10 AM. THE PRIMARY THREATS WILL BE HAIL UP TO THE
  SIZE OF QUARTERS AND HEAVY RAINFALL PRODUCING FLASH FLOODING.
  ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

  SEVERE THUNDERSTORMS ARE LIKELY TO DEVELOP THIS AFTERNOON
  AHEAD OF AND ALONG A COLD FRONT IN EASTERN KANSAS. DISCRETE
  SUPERCELLS THAT FORM AHEAD OF THE COLD FRONT WILL HAVE THE
  POTENTIAL OF PRODUCING LARGE HAIL AND TORNADOES SOUTHWEST OF
  A LINE NEAR JOPLIN TO NEAR SPRINGFIELD TO NEAR BRANSON.

  A SQUALL LINE WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND
  MOVE FROM WEST TO EAST ACROSS THE OUTLOOK AREA TONIGHT. QUARTER
  SIZE HAIL...DAMAGING WINDS UP TO 60 MPH AND FLASH FLOODING FROM
  HEAVY RAINFALL WILL BE POSSIBLE AS THIS SQUALL LINE MOVES
  THROUGH THE ENTIRE AREA. ISOLATED TORNADOES COULD ALSO DEVELOP
  ALONG THE SQUALL LINE.

  DISCUSSION:

  A SURFACE COLD FRONT IN EASTERN KANSAS WILL MOVE SOUTHEAST INTO
  THE WESTERN OZARKS THIS AFTERNOON AS AN UPPER LEVEL TROUGH
  MOVES INTO THE PLAINS. THE ATMOSPHERE AHEAD OF THIS FRONT WILL
  BE MOIST AND UNSTABLE RESULTING IN THE LIKELIHOOD OF THE
  DEVELOPMENT OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE
  HAIL...DAMAGING WINDS...TORNADOES AND FLASH FLOODING WITH
  WIDESPREAD 1 TO 3 INCHES OF RAINFALL.

  THE FRONT WILL MOVE THROUGH THE ENTIRE FORECAST AREA BY TUESDAY
  MORNING ENDING THE THREAT FOR SEVERE WEATHER AND FLASH
  FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  ANOTHER ROUND OF FLOODING AND SEVERE WEATHER WILL BE POSSIBLE
  WEDNESDAY NIGHT INTO THURSDAY. HEAVY RAINFALL IS EXPECTED
  ACROSS THE OUTLOOK AREA ALONG AND NORTH OF A STALLED FRONT.
  THERE WILL BE AT LEAST A SLIGHT RISK OF SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

SCHAUMANN

In the hours before

Local storm report, Mar 31, 10:13 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1013 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 AM     TORNADO          1 S MILLER              37.20N 93.84W
03/31/2008                   LAWRENCE           MO   TRAINED SPOTTER

            TORNADO STILL ON THE GROUND AND INTENSIFYING. CONFIRMED
            DAMAGE...POWERPOLES HAVE BEEN SNAPPED ALONG HIGHWAY 39
            SOUTH OF MILLER.

&&

DCRAMER
Local storm report, Mar 31, 10:23 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1023 AM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1022 AM     TSTM WND GST     GIRARD                  37.51N  94.84W
03/31/2008  E70 MPH          CRAWFORD           KS   LAW ENFORCEMENT

            ALSO REPORTED SMALL HAIL AND VERY HEAVY RAIN.

&&

HATCH
Local storm report, Mar 31, 10:54 AM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 AM CDT MON MAR 31 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1053 AM     FUNNEL CLOUD     1 N WILLARD             37.32N 93.43W
03/31/2008                   GREENE             MO   BROADCAST MEDIA

&&

DCRAMER
Local storm report, Mar 31, 11:00 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1100 AM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1059 AM     FUNNEL CLOUD     MULBERRY                37.56N  94.62W
03/31/2008                   BARTON             MO   EMERGENCY MNGR

&&

HATCH
Local storm report, Mar 31, 11:08 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1108 AM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1108 AM     HAIL             PLEASANT HOPE           37.46N  93.27W
03/31/2008  E1.25 INCH       POLK               MO   LAW ENFORCEMENT

&&

HATCH
Local storm report, Mar 31, 11:30 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT MON MAR 31 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

1129 AM     WALL CLOUD       4 NW ELKLAND            37.48N  93.08W
03/31/2008                   DALLAS             MO   EMERGENCY MNGR

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:35 PM CDTAreal Flood WarningSGFBarry, Douglas, Howell, Oregon, Ozark, Shannon and 3 more12 hr
Mar 30, 11:05 PM CDTAreal Flood WarningSGFDallas9 hr
Mar 31, 7:51 AM CDTFlash Flood WarningSGFBarton, Benton, Cedar, Dade, Hickory, Jasper and 4 more12 hr
Mar 31, 7:58 AM CDTAreal Flood WarningSGFDouglas, Howell, Oregon, Ozark, Shannon53 hr
Mar 31, 8:22 AM CDTTornado WarningSGFJasper, Newton53 min
Mar 31, 8:42 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, St. Clair, Vernon63 min
Mar 31, 9:14 AM CDTSevere Thunderstorm WarningSGFDade, Jasper, Lawrence61 min
Mar 31, 9:26 AM CDTTornado WarningSGFCedar, Hickory, Polk, St. Clair45 min
Mar 31, 9:39 AM CDTTornado WarningSGFJasper, Lawrence66 min
Mar 31, 9:59 AM CDTTornado WarningSGFDade, Greene, Polk61 min
Mar 31, 10:08 AM CDTTornado WarningSGFLawrence37 min
Mar 31, 10:10 AM CDTSevere Thunderstorm WarningSGFVernon65 min
Mar 31, 10:33 AM CDTAreal Flood AdvisorySGFBenton, Camden, Dade, Dallas, Greene, Hickory and 6 more6 hr
Mar 31, 10:34 AM CDTTornado WarningSGFGreene41 min
Mar 31, 10:49 AM CDTSevere Thunderstorm WarningSGFBarton, Vernon71 min
Mar 31, 10:57 AM CDTTornado WarningSGFBarton, Vernon63 min
Mar 31, 11:04 AM CDTTornado WarningSGFDallas, Polk, Webster41 min
Mar 31, 11:34 AM CDTTornado WarningSGFDallas, Laclede, Webster42 min
Mar 31, 12:05 PM CDTFlash Flood WarningSGFCamden, Dallas, Laclede, Maries, Miller, Morgan and 2 more6 hr
Mar 31, 12:07 PM CDTTornado WarningSGFCamden, Dallas, Laclede21 min
Mar 31, 12:08 PM CDTTornado WarningSGFSt. Clair55 min
Mar 31, 12:19 PM CDTSevere Thunderstorm WarningSGFJasper, Newton71 min
Mar 31, 12:21 PM CDTTornado WarningSGFBenton, Hickory, St. Clair54 min
Mar 31, 12:54 PM CDTSevere Thunderstorm WarningSGFBenton, Camden, Hickory, Morgan, St. Clair81 min
Mar 31, 1:07 PM CDTSevere Thunderstorm WarningSGFDade, Lawrence41 min
Mar 31, 1:15 PM CDTFlash Flood WarningSGFBarry, Christian, Dade, Dallas, Greene, Lawrence and 5 more6 hr
Mar 31, 1:42 PM CDTSevere Thunderstorm WarningSGFNewton70 min
Mar 31, 1:45 PM CDTTornado WarningSGFCedar, Polk21 min
Mar 31, 1:51 PM CDTSevere Thunderstorm WarningSGFMcDonald54 min
Mar 31, 2:15 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Hickory, Laclede, Miller, Polk and 1 more75 min
Mar 31, 2:17 PM CDTSevere Thunderstorm WarningSGFBarry, Jasper, Lawrence73 min
Mar 31, 2:30 PM CDTSevere Thunderstorm WarningSGFChristian, Greene, Stone75 min
Mar 31, 2:47 PM CDTSevere Thunderstorm WarningSGFWebster, Wright43 min
Mar 31, 2:57 PM CDTRiver Flood WarningSGFPulaski44 hr
Mar 31, 2:57 PM CDTRiver Flood WarningSGFVernon5 days
Mar 31, 2:57 PM CDTRiver Flood WarningSGFCedar22 hr
Mar 31, 3:02 PM CDTFlash Flood WarningSGFDent, Douglas, Howell, Laclede, Oregon, Ozark and 7 more6 hr
Mar 31, 3:04 PM CDTSevere Thunderstorm WarningSGFWebster71 min
Mar 31, 3:07 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas48 min
Mar 31, 3:13 PM CDTSevere Thunderstorm WarningSGFChristian, Stone, Taney77 min
Mar 31, 3:22 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede68 min
Mar 31, 3:43 PM CDTSevere Thunderstorm WarningSGFWright77 min
Mar 31, 4:03 PM CDTSevere Thunderstorm WarningSGFDent, Phelps, Pulaski, Texas72 min
Mar 31, 4:10 PM CDTSevere Thunderstorm WarningSGFDouglas80 min
Mar 31, 4:27 PM CDTSevere Thunderstorm WarningSGFOzark78 min
Mar 31, 4:40 PM CDTSevere Thunderstorm WarningSGFTexas66 min
Mar 31, 4:59 PM CDTTornado WarningSGFOzark47 min
Mar 31, 5:09 PM CDTSevere Thunderstorm WarningSGFHowell81 min
Mar 31, 5:34 PM CDTTornado WarningSGFHowell52 min
Mar 31, 5:44 PM CDTSevere Thunderstorm WarningSGFOregon, Shannon76 min
Mar 31, 5:45 PM CDTFlash Flood WarningSGFMaries, Phelps, Pulaski3 hr
Mar 31, 5:52 PM CDTAreal Flood WarningSGFCamden, Dallas, Laclede, Miller, Morgan, Pulaski39 hr
Mar 31, 5:57 PM CDTTornado WarningSGFOregon, Shannon63 min
Mar 31, 6:41 PM CDTAreal Flood WarningSGFBarry, Barton, Benton, Cedar, Christian, Dade and 13 more38 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.